Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 214, NWS Tulsa, OK

July 30, 20188 counties in Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 30, 2018, 3:25 PM CDT for 8 counties in Oklahoma. It was in force for 65 min. 16 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 30, 2018, 3:25 PM CDT (20:25 UTC)
Expired
Jul 30, 2018, 4:30 PM CDT
In force
65 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
80.0 mph

Counties Creek County, OK, Nowata County, OK, Osage County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 45 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 30, 3:28 PM CDTTSTM WND DMGOchelata, OKLARGE TREE LIMB FELL ON HOUSE AND DAMAGED THE PORCH.
Jul 30, 3:34 PM CDTTSTM WND DMG2 S Ramona, OKSEMI TRACTOR TRAILER BLOWN OFF HIGHWAY 75.
Jul 30, 3:37 PM CDTTSTM WND DMGRamona, OKSEVERAL POWER POLES DOWN. ROOF BLOWN OFF OF LOCKER ROOM AT RAMONA HIGH SCHOOL. SEMO BLOWN OVER ON HIGHWAY 75 NEAR 2800 ROAD.
Jul 30, 3:42 PM CDTTSTM WND GST 59Tulsa International Air, OK
Jul 30, 3:42 PM CDTTSTM WND GST 60Sperry, OK
Jul 30, 3:42 PM CDTTSTM WND GST 75Ramona, OK
Jul 30, 3:48 PM CDTTSTM WND DMG2 S Collinsville, OKSEVERAL LARGE TREE LIMBS DOWN
Jul 30, 3:52 PM CDTTSTM WND DMGOologah, OKTREE DOWN. VIA SOCIAL MEDIA.
Jul 30, 4:00 PM CDTTSTM WND DMGTulsa, OKPOWER LINES DOWN ACROSS NORTHERN PORTION OF CITY OF TULSA
Jul 30, 4:03 PM CDTTSTM WND GST 59Tulsa International Air, OK
Jul 30, 4:06 PM CDTTSTM WND DMGClaremore, OKPOWER POLES DOWN NEAR 12TH AND FLORENCE. TIME VIA RADAR.
Jul 30, 4:08 PM CDTTSTM WND DMG3 W Claremore, OKTREE BLOWN OVER STATE HIGHWAY 20 AT TOP OF KEETONVILLE HILL.
Jul 30, 4:08 PM CDTTSTM WND DMG4 N Claremore, OKPOWER LINES DOWN IN ROADWAY.
Jul 30, 4:11 PM CDTTSTM WND DMG1 Ne Verdigris, OK3 INCH DIAMETER LIMBS BROKEN. POWER POLES BROKEN.
Jul 30, 4:20 PM CDTTSTM WND GST 01 Se Verdigris, OK1-INCH DIAMETER LIMBS BROKEN. SHINGLES BLOWN OFF.
Jul 30, 4:20 PM CDTTSTM WND GST 601 Se Verdigris, OK1-INCH DIAMETER LIMBS BROKEN. SHINGLES BLOWN OFF.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2018-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2018-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1525 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

659 
WUUS54 KTSA 302025
SVRTSA
OKC037-105-113-117-131-143-145-147-302130-
/O.NEW.KTSA.SV.W.0214.180730T2025Z-180730T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
325 PM CDT MON JUL 30 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Western Rogers County in northeastern Oklahoma...
  Southeastern Osage County in northeastern Oklahoma...
  Northeastern Creek County in northeastern Oklahoma...
  Washington County in northeastern Oklahoma...
  Southwestern Nowata County in northeastern Oklahoma...
  Northwestern Wagoner County in northeastern Oklahoma...
  Southeastern Pawnee County in northeastern Oklahoma...
  Tulsa County in northeastern Oklahoma...

* Until 430 PM CDT.

* At 325 PM CDT, severe thunderstorms were located along a line
  extending from 5 miles southeast of Okesa to 3 miles north of Avant
  to 2 miles northeast of Hominy, moving southeast at 50 mph.

  These are very dangerous storms.

  HAZARD...80 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be heavily damaged. Expect 
           considerable damage to roofs, windows, and vehicles. 
           Extensive tree damage and power outages are likely.

* Locations in or near the path include...
  Tulsa...                          Broken Arrow...
  Bartlesville...                   Sand Springs...
  Claremore...                      Owasso...
  Sapulpa...                        Jenks...
  Glenpool...                       Skiatook...
  Catoosa...                        Collinsville...
  Verdigris...                      Hominy...
  Dewey...                          Cleveland...
  Mannford...                       Barnsdall...
  Sperry...                         Oologah...

This includes Interstate 44 between mile markers 208 and 248.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

LAT...LON 3658 9556 3609 9564 3594 9611 3638 9655
      3659 9615 3687 9604
TIME...MOT...LOC 2025Z 319DEG 42KT 3668 9604 3654 9608 3643 9636 

HAIL...<.75IN
WIND...80MPH
 
$$
3 follow-up statements
615 
WWUS54 KTSA 302035
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
335 PM CDT MON JUL 30 2018

OKC037-105-113-117-131-143-145-147-302130-
/O.CON.KTSA.SV.W.0214.000000T0000Z-180730T2130Z/
Rogers OK-Osage OK-Creek OK-Washington OK-Nowata OK-Wagoner OK-
Pawnee OK-Tulsa OK-
335 PM CDT MON JUL 30 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR WESTERN ROGERS...SOUTHEASTERN OSAGE...NORTHEASTERN CREEK...
WASHINGTON...SOUTHWESTERN NOWATA...NORTHWESTERN WAGONER...
SOUTHEASTERN PAWNEE AND TULSA COUNTIES...

At 334 PM CDT, severe thunderstorms were located along a line
extending from near Ochelata to 4 miles southeast of Avant to 5 miles
north of Walnut Creek State Park, moving southeast at 45 mph.

These are very dangerous storms.

HAZARD...80 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Bartlesville...                   Sand Springs...
Claremore...                      Owasso...
Sapulpa...                        Jenks...
Glenpool...                       Skiatook...
Catoosa...                        Collinsville...
Verdigris...                      Hominy...
Dewey...                          Cleveland...
Mannford...                       Barnsdall...
Sperry...                         Oologah...

This includes Interstate 44 between mile markers 208 and 248.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

LAT...LON 3658 9556 3609 9564 3594 9611 3638 9655
      3659 9615 3687 9604
TIME...MOT...LOC 2034Z 322DEG 41KT 3658 9598 3644 9602 3633 9630 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...80MPH
 
$$
443 
WWUS54 KTSA 302043
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
343 PM CDT MON JUL 30 2018

OKC117-302052-
/O.CAN.KTSA.SV.W.0214.000000T0000Z-180730T2130Z/
Pawnee OK-
343 PM CDT MON JUL 30 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PAWNEE COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area therefore the warning has been cancelled.

LAT...LON 3658 9556 3609 9564 3594 9611 3616 9628
      3620 9624 3621 9624 3623 9626 3623 9633
      3627 9637 3648 9611 3672 9587
TIME...MOT...LOC 2042Z 318DEG 42KT 3649 9586 3637 9594 3622 9617 

$$

OKC037-105-113-131-143-145-147-302130-
/O.CON.KTSA.SV.W.0214.000000T0000Z-180730T2130Z/
Rogers OK-Osage OK-Creek OK-Washington OK-Nowata OK-Wagoner OK-
Tulsa OK-
343 PM CDT MON JUL 30 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR WESTERN ROGERS...SOUTHEASTERN OSAGE...NORTHEASTERN CREEK...
SOUTHERN WASHINGTON...SOUTHWESTERN NOWATA...NORTHWESTERN WAGONER AND
TULSA COUNTIES...

At 342 PM CDT, severe thunderstorms were located along a line
extending from 3 miles north of Vera to 3 miles east of Skiatook to 6
miles east of Walnut Creek State Park, moving southeast at 50 mph.

These are very dangerous storms.

HAZARD...80 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Sand Springs...                   Claremore...
Owasso...                         Sapulpa...
Jenks...                          Glenpool...
Skiatook...                       Catoosa...
Collinsville...                   Verdigris...
Sperry...                         Oologah...
Ramona...                         Ochelata...
Avant...                          Talala...
Vera...                           Jenks Riverside Airport...

This includes Interstate 44 between mile markers 209 and 248.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Intense thunderstorm lines can produce brief tornadoes and 
widespread significant wind damage. Although a tornado is not 
immediately likely, it is best to move to an interior room on the 
lowest floor of a building. These storms may cause serious injury 
and significant property damage.

&&

LAT...LON 3658 9556 3609 9564 3594 9611 3616 9628
      3620 9624 3621 9624 3623 9626 3623 9633
      3627 9637 3648 9611 3672 9587
TIME...MOT...LOC 2042Z 318DEG 42KT 3649 9586 3637 9594 3622 9617 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...80MPH
 
$$
735 
WWUS54 KTSA 302052
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
352 PM CDT MON JUL 30 2018

OKC037-105-302101-
/O.CAN.KTSA.SV.W.0214.000000T0000Z-180730T2130Z/
Creek OK-Nowata OK-
352 PM CDT MON JUL 30 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CREEK AND
SOUTHWESTERN NOWATA COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area therefore the warning has been cancelled.

LAT...LON 3654 9557 3609 9564 3598 9597 3604 9603
      3607 9603 3608 9607 3615 9615 3629 9627
      3639 9607 3661 9584
TIME...MOT...LOC 2051Z 318DEG 42KT 3642 9578 3630 9586 3619 9600 

$$

OKC113-131-143-145-147-302130-
/O.CON.KTSA.SV.W.0214.000000T0000Z-180730T2130Z/
Rogers OK-Osage OK-Washington OK-Wagoner OK-Tulsa OK-
352 PM CDT MON JUL 30 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR WESTERN ROGERS...SOUTHEASTERN OSAGE...SOUTHERN WASHINGTON...
NORTHWESTERN WAGONER AND TULSA COUNTIES...

At 351 PM CDT, severe thunderstorms were located along a line
extending from 4 miles southwest of Oologah to 2 miles north of
Owasso to 4 miles southwest of Turley, moving southeast at 50 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Sand Springs...                   Claremore...
Owasso...                         Bixby...
Jenks...                          Skiatook...
Catoosa...                        Collinsville...
Verdigris...                      Sperry...
Oologah...                        Ramona...
Talala...                         Vera...
Jenks Riverside Airport...        Turley...
Tulsa International Airport...    Gray...

This includes Interstate 44 between mile markers 217 and 248.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is an EXTREMELY DANGEROUS SITUATION. These storms are producing 
widespread wind damage across Rogers county. SEEK SHELTER NOW inside 
a sturdy structure and stay away from windows.

&&

LAT...LON 3654 9557 3609 9564 3598 9597 3604 9603
      3607 9603 3608 9607 3615 9615 3629 9627
      3639 9607 3661 9584
TIME...MOT...LOC 2051Z 318DEG 42KT 3642 9578 3630 9586 3619 9600 

HAIL...<.75IN
WIND...70MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:59 PM CDT, 26 minutes earlier.

Area forecast discussion, Jul 30, 2:59 PM CDT, 26 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
259 PM CDT Mon Jul 30 2018

.DISCUSSION...
Strong to severe thunderstorms moving out of southeast Kansas
into northeast Oklahoma this Afternoon with additional showers
and thunderstorms developing along residual outflow boundaries
left over from earlier storms across northeast Oklahoma into
southwest Missouri. With that in mind, scattered showers and
thunderstorms are expected to persist through much of the evening
as an upper level shortwave approaches the region. Will continue
to see the potential for strong to severe storms over the next few
hours with large hail and damaging winds the main concern. Locally
heavy rain will also be a concern with the storms this evening.
The showers and thunderstorms are expected to come to an end
late Tonight across extreme southeast Oklahoma as the upper level
shortwave moves to the east of the area.

Dry conditions with temperatures at or below normal are expected
into the weekend as high pressure builds into the region from
the north on Tuesday gradually shifting the east late in the week.
Temperatures are expected to be unseasonably chilly wednesday morning
with low temperatures about 10 degrees below normal for this time of year
as the surface high settles overhead. A slow warming trend will take
place as we move into the weekend and the low level winds become
more southerly and the upper level ridge tries to build  back over
the region.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   62  85  62  89 /  30  10   0   0
FSM   65  85  63  89 /  60  10   0   0
MLC   64  84  62  88 /  60  10   0   0
BVO   61  84  59  88 /  30  10   0   0
FYV   61  80  58  86 /  60  10   0   0
BYV   61  80  59  86 /  60  10   0   0
MKO   63  83  61  87 /  60  10   0   0
MIO   60  83  59  87 /  30  10   0   0
F10   63  84  61  88 /  60  10   0   0
HHW   67  87  64  91 /  40  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....10
Hazardous weather outlook, Jul 30, 2:57 PM CDT, 28 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
257 PM CDT Mon Jul 30 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-311015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
257 PM CDT Mon Jul 30 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...Northeast Oklahoma.
	ONSET...Ongoing...diminishing after sunset.

HEAVY RAIN.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
Widespread thunderstorms continue to spread across into
northeast Oklahoma with locally damaging winds possible.
The strongest storms were located near the Oklahoma Kansas
state line and moving east and southeast.
Storms will continue to spread eastward through the
afternoon with a risk of severe weather across much of
northeast Oklahoma, and possibly into far northwest
Arkansas before the storms weaken by early evening.
Locally heavy rainfall will also be likely across
northeast Oklahoma with localized flooding possible.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY through SUNDAY...No Hazards.

EXTENDED DISCUSSION...
No rain is expected for the next few days after tonight.
Temperatures will still be a bit below seasonal normals through
mid week, but high temperatures will climb back into the low to
mid 90s by the end of the week.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jul 30, 2:27 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Tulsa OK
227 PM CDT MON JUL 30 2018

OKZ054-302000-
Osage OK-
227 PM CDT MON JUL 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL
300 PM CDT...

At 227 PM CDT, a strong thunderstorm was located 4 miles northeast of
Grainola, moving southeast at 35 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Elgin...                          Grainola...
Foraker...                        Bigheart...
Pearsonia...

LAT...LON 3700 9607 3669 9637 3699 9674 3700 9672
TIME...MOT...LOC 1927Z 308DEG 29KT 3699 9659

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 5:26 AM CDTAreal Flood AdvisoryTSAPittsburg4 hr
Jul 30, 6:14 AM CDTSpecial Weather StatementTSAPittsburg31 min
Jul 30, 6:32 AM CDTSpecial Weather StatementTSALatimer43 min
Jul 30, 6:40 AM CDTSpecial Weather StatementTSAChoctaw, Pushmataha50 min
Jul 30, 7:27 AM CDTSpecial Weather StatementTSAChoctaw, Pushmataha48 min
Jul 30, 2:21 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee39 min
Jul 30, 2:27 PM CDTSpecial Weather StatementTSAOsage33 min
Jul 30, 2:50 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Pawnee, Washington55 min
Jul 30, 3:05 PM CDTAreal Flood AdvisoryTSACraig, Delaware3 hr
Jul 30, 3:39 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Washington51 min
Jul 30, 3:46 PM CDTSpecial Weather StatementTSACreek44 min
Jul 30, 3:56 PM CDTSevere Thunderstorm WarningTSAMayes, Rogers, Tulsa, Wagoner49 min
Jul 30, 3:59 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Wagoner46 min
Jul 30, 4:10 PM CDTSpecial Weather StatementTSACreek35 min
Jul 30, 4:23 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes, Muskogee, Rogers and 2 more67 min
Jul 30, 4:41 PM CDTSpecial Weather StatementTSAOkfuskee, Okmulgee49 min
Jul 30, 5:09 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Haskell, Muskogee, Sequoyah51 min
Jul 30, 5:45 PM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah45 min
Jul 30, 6:36 PM CDTSpecial Weather StatementTSALeFlore24 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.